Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes visible veins in arm with history of brachial vein graft?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2002
Answered : 4458 Questions
Question
My son had a supracondylar fracture, which subsequently led to a brachial vein graft 3 years ago. All looks good, good radial pulse, although slightly weaker than the other, however, I am noticing a prominance of the cephalic and basilic veins (dark blue, I can see these,) where this isn't the case in the other arm, could this be a sign that the graft went down (no longer working), an obstruction, or a variance of normal, just not sure what to think -- thanks in advance
Posted Tue, 12 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Naveen Kumar Sharma 1 hour later
Brief Answer:
It is nothing to be worried about

Detailed Answer:
Hello sir,
It is nothing to be worried about as most probably it is neovascularisation, which is body's attempt to improve healing. Vein are prominent because of this only. I would recommend you to get a Doppler test and confirm this.
Also feeble pulses is not to be worried till limb is warm and pink.
I hope this answer will help you. Let me know if you want to ask any further question.
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor